Alert archive / Montana / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Aug 31, 2012, 2:20 PM MDT for 11 counties in Montana. It took effect at Sep 1, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 2:20 PM MDT (20:20 UTC)
- In effect from
- Sep 1, 2012, 12:00 PM MDT
- Expired
- Sep 1, 2012, 3:29 AM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 68 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS85 KMSO 312020 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 220 PM MDT FRI AUG 31 2012 MTZ105-108-110-011200- /O.NEW.KMSO.FW.A.0013.120901T1800Z-120902T0400Z/ FLATHEAD/GLACIER PARK-EAST LOLO-DEERLODGE/WEST BEAVERHEAD- 220 PM MDT FRI AUG 31 2012 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...EAST LOLO...DEERLODGE/WEST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS: WEST WINDS 10 10 20 MPH WITH GUSTS UP TO 35 MPH SATURDAY AFTERNOON. * MINIMUM HUMIDITIES: HUMIDITIES WILL LOWER INTO THE MID TEENS. * TIMING: ANOTHER DRY COLD FRONT WILL MAKE ITS WAY INTO THE NORTHERN ROCKIES ON SATURDAY AFTERNON CAUSING GUSTY WEST WINDS AND LOW HUMIDITIES OVER PORTIONS OF WEST CENTRAL MONTANA. CONDITIONS WILL START TO IMPROVE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
222 WWUS85 KMSO 010929 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 329 AM MDT SAT SEP 1 2012 MTZ110-011030- /O.CAN.KMSO.FW.A.0013.120901T1800Z-120902T0400Z/ DEERLODGE/WEST BEAVERHEAD- 329 AM MDT SAT SEP 1 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FIRE WEATHER WATCH. WHILE WINDS WILL INCREASE AND BECOME GUSTY THIS AFTERNOON...RESIDUAL MOISTURE AND CLOUD COVER WILL KEEP HUMIDITIES HIGHER THAN INITIALLY FORECASTED. $$ MTZ105-020400- /O.UPG.KMSO.FW.A.0013.120901T1800Z-120902T0400Z/ /O.NEW.KMSO.FW.W.0019.120901T1800Z-120902T0400Z/ FLATHEAD/GLACIER PARK- 329 AM MDT SAT SEP 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON. * MINIMUM HUMIDITIES: HUMIDITIES WILL LOWER INTO THE MID TEENS. * TIMING/LOCATION: ANOTHER DRY COLD FRONT WILL MAKE ITS WAY INTO THE NORTHERN ROCKIES THIS AFTERNOON. CONDITIONS WILL START TO IMPROVE AFTER SUNSET. THE SOUTHERN PORTIONS OF ZONE 105 WILL BE MOST AFFECTED BY THE COMBINATION OF WINDS AND LOW RH...INCLUDING THE SWAN LAKE AND SPOTTED BEAR DISTRICTS IN THE FLATHEAD NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ108-020400- /O.UPG.KMSO.FW.A.0013.120901T1800Z-120902T0400Z/ /O.NEW.KMSO.FW.W.0019.120901T1800Z-120902T0400Z/ EAST LOLO- 329 AM MDT SAT SEP 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON. * MINIMUM HUMIDITIES: HUMIDITIES WILL LOWER INTO THE MID TEENS. * TIMING: ANOTHER DRY COLD FRONT WILL MAKE ITS WAY INTO THE NORTHERN ROCKIES THIS AFTERNOON. CONDITIONS WILL START TO IMPROVE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Aug 31, 3:21 AM MDT, 10 hours 59 minutes earlier.
Area forecast discussion, Aug 31, 3:21 AM MDT, 10 hours 59 minutes before
Area Forecast Discussion National Weather Service Missoula MT 321 AM MDT Fri Aug 31 2012 .DISCUSSION...An area of monsoon moisture is beginning to move into southern and eastern Idaho this morning, as shown on current infrared satellite loops. Cloud cover will increase through the morning and isolated to scattered showers and thunderstorms are of concern through southeast Idaho into southwest/west central Montana today. Smoke and increased cloud cover should keep the convective potential lowered today, so at this time widespread lightning activity is not expected. The main concern from storms that form today will be gusty winds and lightning. Rain will be confined to the core of any cell so most locations will not receive beneficial rain. Although lightning and gusty winds associated with the monsoon moisture could add to fire weather concerns, humidity values will not be as low as the past couple of days, and confidence in thunderstorm coverage is not high enough to issue a Red Flag Warning. A trough is still expected to pass through northwest Montana on Saturday. The pressure gradient will tighten ahead of this trough, so increased wind is a concern, but cloud cover will remain in southwest Montana that will keep humidities up and winds potential lowered. This combination of not as much wind and not as dry should again keep most of the area out of a Red Flag Warning, but the potential is still there for portions of west central Montana. Cooler, near normal temperatures are expected this weekend, but relief for areas with smoke does not look good. Next week will remain warm, dry, and breezy. Confidence in the details is low mainly due to the impact of several tropical systems in the western hemisphere causing a lot of variability in forecast models. However, models are coming into much better agreement on the bigger picture. A ridge will develop over the eastern Pacific Ocean causing dry northwesterly flow over northwest and eastern Montana. High pressure over the central and southwest US will cause southwest flow over central Idaho and southwestern Montana. Where these two flows meet, over southwest Montana, very dry air originating off the California coast will be drawn into the region causing very dry, windy conditions to continue. The only moisture near the region will be from the southwest monsoon, however, the strength of the Pacific ridge will keep that airmass pressed to the southeast over Wyoming and Colorado. A stronger system will move through this pattern on Tuesday, making it the coolest day in the extended forecast. Also, the strongest winds of the extended are expected on Tuesday with this system. Wednesday and Thursday start warm again with temperatures slightly above normal. All the dry air will allow better cooling at night with low temperatures a few degrees below normal. Valley inversions will strengthen again trapping smoke from any wildfires still burning. && .AVIATION...Smoke from area wildfires will cause partial mountain obscurations and lower visibility at terminals in central Idaho and western Montana. KSMN and KBTM will likely have the most problems with smoke. Otherwise expect increasing cloud cover and isolated thunderstorms over Lemhi county Idaho and southwest Montana from a wave of monsoon moisture entering the area. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Kitsmiller/Leach
Nearby
Fire Weather Watches in Montana, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.